? What is wrong !!

Discussion in 'Feline Health - (Welcome & Main Forum)' started by Teresa & Buddy, Jul 29, 2020.

  1. Teresa & Buddy

    Teresa & Buddy Well-Known Member

    Joined:
    Jan 2, 2017
    Could someone tell me what I need to do to get this under control. It is late at night and I need to go to bed, but when I saw 511 BG, I had to see if someone could help. This is really bad numbers, and Buddy needs to feel better than this. I was told to post when I needed help with dosing, so HELP !!
     
  2. Teresa & Buddy

    Teresa & Buddy Well-Known Member

    Joined:
    Jan 2, 2017
    @Wendy & Neko, you said to let you know when I needed help, it may be tomorrow but that is alright, whenever you can.
     
    jt and trouble (GA) likes this.
  3. Wendy&Neko

    Wendy&Neko Senior Member Moderator

    Joined:
    Feb 28, 2012
    Your tag didn't work, but I happened to be looking at posts here.

    What dosing method are you following? It says "do not copy dosing", but I need a general idea in order to help you with dosing. You also need to hold the same dose at least six cycles so we can see what it's doing. You don't need to reduce the dose for a perfectly safe to shoot number in the 200's. Remember, we determine how to change the dose based on nadirs, or how low the dose takes the cat, not preshots. I rather suspect Buddy will need another increase but let's see what six units can do first.

    Tonight's wonky number could be just a reaction to the depot getting unstable with the reduced dose yesterday.
     
    jt and trouble (GA) likes this.
  4. JanetNJ

    JanetNJ Well-Known Member

    Joined:
    Jun 8, 2016
    I'm curious why you went from 5.75 back down to 5.5. You were getting your best numbers at 6.5. Why did you decide to lower the dose?
     
  5. Teresa & Buddy

    Teresa & Buddy Well-Known Member

    Joined:
    Jan 2, 2017
    I am following SLGS, because Buddy eats some dry food. i know I test often enough to follow the other. I reduce the dose when he is lower than usual because I will not be around to check him. I am going to raise Buddy on Saturday because i will be home most of the day. Thank you, for your reply, even though it took me a long time to answer. Buddy, has come down some @t 3 today, I am a worried all the time cat Momma.
     
    jt and trouble (GA) likes this.
  6. Teresa & Buddy

    Teresa & Buddy Well-Known Member

    Joined:
    Jan 2, 2017
    Janet, the 1st time that I ever did a post on FDMB, you were 1 of the people who answered. Buddy, had his 1st curve at the vet that day and when I brought him home and checked his BG he was @30, this was 1 of the 1st times I had checked his BG. I think that day has made me always afraid of a hypo and he has never had another curve at the vet.
    In February Buddy was having problems with a UTI, his doc put him on Amoxicillin (spelling)and I noticed his BG getting lower to the point I needed to change his dose. At 1 time he was doing good at 6.5, then he started taking a dive at that dose so I started lowering, maybe I lower too much, but if I cannot be here to check him I do that out of fear of him getting a hypo with no one around.
     
  7. jt and trouble (GA)

    jt and trouble (GA) Well-Known Member

    Joined:
    Dec 28, 2009
    Hi Teresa I cannot give dosing advice but I did want to tell you how CUTE your kitty Buddy is...Swooooooon:bighug:

    Best wishes being sent for you both!
    jeanne
     
    Critter Mom and Teresa & Buddy like this.
  8. Teresa & Buddy

    Teresa & Buddy Well-Known Member

    Joined:
    Jan 2, 2017
    Buddy & I, Thank you, very much. I do think Buddy is very handsome, but he is so nice. When I test him, give him a shot, or give him meds, I always put out a pink house coat for him to lay on. When I get this house coat out, he will come on his own and gets up on the house coat, ready for whatever he gets. At the vets they say there is no other like Buddy, that he seems to think they are trying to help him and never puts up a fuss.
     
  9. Wendy&Neko

    Wendy&Neko Senior Member Moderator

    Joined:
    Feb 28, 2012
    I thought maybe you'd modified how you follow SLGS. SLGS calls for holding the same dose for 7 days, which you haven't been doing. Try to resist the urge to lower the dose if he's a bit lower at preshot - at this stage of the game you should be good to shoot full dose anything above 150 with confidence, even lower if you can monitor, which you do a great job at. We change dose based on nadirs, not preshots. We usually say experienced SLGS people on Lantus can shoot as low as 90, you just don't have that data yet. The only way to help get them over IAA is to keep showing those antibodies some green.
     
  10. Teresa & Buddy

    Teresa & Buddy Well-Known Member

    Joined:
    Jan 2, 2017
    I appreciate your help, I will try to resist lowering the dose, this always happens at PMPS on a night when it is hard for me to get up because having prior arrangements in the morning. What do you think about upping to 6.5 on Saturday, because I should be home most of the day. Starting on Tuesday My Mother has dr appointments every day and I do not want to up his dose when I can not be here, but I might need to wait to the next week.
     
    jt and trouble (GA) likes this.
  11. Wendy&Neko

    Wendy&Neko Senior Member Moderator

    Joined:
    Feb 28, 2012
    I think you could safely go to 6.0 units. Keep in mind that if you increase on Saturday, and hold that dose, his depot should fill up and be ready to show you what it can do Monday PM/Tuesday AM. There is no recent data on 6 units with a full depot, so I think that'd be a safe place to start.
     
    jt and trouble (GA) likes this.
  12. Teresa & Buddy

    Teresa & Buddy Well-Known Member

    Joined:
    Jan 2, 2017
    At 6.0 units is where we will be. Thank you.
     
    jt and trouble (GA) and JanetNJ like this.
  13. Teresa & Buddy

    Teresa & Buddy Well-Known Member

    Joined:
    Jan 2, 2017
    Is that how long it takes to notice a difference when you increase a dose. At PMPS on 7/30/20 on the 1 st check I did of the evening his BG was @ 550, it was in the 500's the night before, I wonder what is causing this. He has a lot of pancreatitis and at 1 time the vet thought his pancreas caused his BG to go higher.
     
    jt and trouble (GA) likes this.
  14. Wendy&Neko

    Wendy&Neko Senior Member Moderator

    Joined:
    Feb 28, 2012
    Pain or inflammation can cause the BG to spike. If you treat with pain relief, that should help bring the numbers back down.
    It's kind of ECID with that and Lantus. Some cats give you a preview on the first dose after the increase, some take 5 or 6 cycles. Then there is what we call New Dose Wonkiness, which is a temporary increase in numbers with a depot insulin, that happens shortly after the increase, and may be caused by the depot restabilizing.
     
  15. Teresa & Buddy

    Teresa & Buddy Well-Known Member

    Joined:
    Jan 2, 2017
    That must be happening to Buddy because his BG is higher than before I raised his dose, I have been giving Buddy an extra dose of Bupe when I see the 500's.
     
    jt and trouble (GA) likes this.
  16. Teresa & Buddy

    Teresa & Buddy Well-Known Member

    Joined:
    Jan 2, 2017
    @Wendy&Neko , I wanted to know if you could take a look at Buddy's SS, his BG has been so high I lowered the mark on 6.0 to give him a little extra insulin, but his BG is going higher. I think his BG was lower on a lower dose of insulin. I can tell he dose not feel good, he is sleeping all the time and not really wanting to eat as usual (I am checking his ketones)I wanted someone else's opinion. Thank you, Teresa & Buddy
     
  17. Tomlin

    Tomlin Well-Known Member

    Joined:
    May 30, 2019
    Hi. Is there a chance Buddy is having a flare? I only ask because of the lethargy and not wanting to eat as usual. Those are classic signs for Tomlin when he is having an issue :(. In addition, the flare/inflammation causes his BG to increase substantially.
     
    Critter Mom likes this.
  18. Wendy&Neko

    Wendy&Neko Senior Member Moderator

    Joined:
    Feb 28, 2012
    Why a large 6? Time for 6.5 units. At this size dose, and with those nadirs.increases need to be larger.
     
    jt and trouble (GA) likes this.
  19. JanetNJ

    JanetNJ Well-Known Member

    Joined:
    Jun 8, 2016
    I agree go to 6.5. Looks like glucose toxcicity. Gotta find that breakthrough dose.
     
    jt and trouble (GA) likes this.

Share This Page